Hail, Brown
- When
- June 1, 2:35 PM CST
- Where
- Brown County, 8 mi N of Brownwood
- Measured
- 1.75 in hail
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.833, -98.983
Damage to car windows reported as a result of golf ball size hail.
2 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 1, 1:15 PM CST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 215 PM CDT TUE JUN 1 2004 .DISCUSSION... QUITE A HETEROGENEOUS AIRMASS OVER WEST CENTRAL TX AT MID AFTERNOON. DRY DESERT AIR HAD EDGED INTO THE WESTERN COUNTIES...WITH TEMPS SLIGHTLY ABOVE 100 AND DEWPOINTS AS LOW AS THE 20S NORTHWEST OF SAN ANGELO. OVER THE EASTERN HEARTLAND...A MODIFIED TROPICAL MARITIME AIRMASS WAS IN PLACE...WITH TEMPS IN THE UPPER 90S AND DEWPOINTS IN THE LOWER 70S. LOW LEVEL WINDS HAD BACKED NORTH OF INTERSTATE 20...IN RESPONSE TO A WEAK SURFACE LOW WEST OF BIG SPRING. THIS SHOULD KEEP LOW LEVEL MOISTURE IN PLACE OVER THE EASTERN AND NORTHERN BIG COUNTRY THROUGH THE REMAINDER OF THE AFTERNOON. WILL HAVE TO WATCH THE EASTERN BIG COUNTRY AND HEARTLAND CLOSELY FOR THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON AND EVENING. UNUSUALLY DRY AIRMASS OVER THE CENTRAL AND WESTERN FORECAST AREA WILL FINALLY RETREAT WEST OF THE AREA TONIGHT. FORECAST ATTENTION WILL SHIFT TOWARD A STRENGTHENING SURFACE FRONT/WIND SHIFT LINE NEAR INTERSTATE 20 WEDNESDAY AFTERNOON. 12Z MESOETA PROGGED BOUNDARY LAYER CAPE TO NEAR 3500 J/KG NEAR AND TO THE NORTH OF THE SURFACE FRONT BY LATE WEDNESDAY AFTERNOON. EXPECT CAP TO WEAKENED CONSIDERABLY...WITH THE APPROACH OF A WEAK MID LEVEL SHORTWAVE TROF EMBEDDED IN NORTHWEST FLOW ALOFT. ETA AND AVN SHOWING A GOOD DEAL OF CONVECTIVE FEEDBACK BY LATE EVENING AND MAY BE OVERDONE ON QPF. NONETHELESS...MAV GUIDANCE MID TO HIGH CHANCE POPS APPEAR REASONABLE...GIVEN PROXIMITY TO THE 850 MB FRONT WEDNESDAY EVENING. THURSDAY/S RAIN CHANCES MAY DEPEND A GREAT DEAL ON WEDNESDAY NIGHT/S CONVECTION AND ASSOCIATED OUTFLOW BOUNDARY. MESOETA PROGS BOUNDARY LAYER CAPE OF 1500-2000 J/KG WITH ZERO CINH OVER THE CONCHO VALLEY LATE THURSDAY AFTERNOON. WILL MAINTAIN A 20 POP FROM SAN ANGELO NORTH AND EAST. AS SAID...MUCH WILL DEPEND ON THE POSITION OF OUTFLOW BOUNDARIES FROM THE NIGHT BEFORE. DRY AND SEASONAL WEATHER IS FORECAST THROUGH THE END OF THE WEEK... WITH RIDGING ALOFT. GFS CONTINUES TO DROP A COLD FRONT INTO THE SOUTHERN PLAINS SUNDAY MORNING...BUT STALLS THE FEATURE TO THE NORTH OF THE BIG COUNTRY. SOME MIDLEVEL TROPICAL MOISTURE CONNECTION HINTED AT BY MIDWEEK...WITH A SLIGHT CHANCE OF THUNDERSTORMS JUST BEYOND DAY 7 OF THE FORECAST. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 73 95 69 91 / 10 20 40 20 SAN ANGELO 73 101 72 94 / 10 10 20 10 JUNCTION 72 100 71 89 / 0 10 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 14
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 222 PM CDT TUE JUN 1 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-021921- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 222 PM CDT TUE JUN 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ALONG AND EAST OF A LINE FROM THROCKMORTON TO MASON. A DRYLINE AND OLD OUTFLOW BOUNDARY FROM THUNDERSTORMS LAST EVENING WILL CAUSE THUNDERSTORMS TO DEVELOP BETWEEN 2 AND 3 PM. THE THREATS CONTINUE TO BE FROM LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT ALONG AND NORTH OF A LINE FROM MERTZON TO ELDORADO TO JUNTION WEDENSDAY AFTERNOON AND EVENING. DUE TO THE WARM TEMPERATURES AND HIGH LIFTED CONDENSATION LEVELS THE MAIN THREATS WILL CONTINUE TO DAMAGING WINDS AND LARGE HAIL...IN THAT ORDER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY EVENING EAST OF A HASKELL TO BRADY AND COLEMAN LINE. SPOTTER ACTIVATION MAY BE NEEDED AGAIN TOMORROW AFTERNOON AND EVENING NORTHEAST OF THE EDWARDS PLATEAU. 27/BRAZZELL
The national radar mosaic for the moment the first event began.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Damage to car windows reported as a result of golf ball size hail.
Severe thunderstorms brought strong winds to San Saba county resulting in widespread wind damage across much of the county. Tree and power lines were reported down across the county with the worst damage reported in the northern portions of the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406847, 5406936, 5406937.